MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI LCP WRIST FUSION SHORT BEND PLATE; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI LCP WRIST FUSION SHORT BEND PLATE; PLATE, FIXATION, BONE
Model Number 04.110.151
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Height of the patient is reported as 5 feet 11 inches.Device was implanted on an unknown date in (b)(6) 2014.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a hardware removal on (b)(6) 2018 due to broken hardware.A titanium locking compression (lcp) wrist fusion plate and eight screws were originally implanted on an unknown date in (b)(6) 2014.The area had fused and healed completely, but it was subsequently discovered that some of the hardware (the plate and two screws) had broken.All of the hardware was successfully removed, except for the shafts/tips of two screws, which remained in the patient.There was no reported patient consequence.Concomitant device reported: screws (part # unknown, lot # unknown, quantity 6).This report is for one (1) ti lcp wrist fusion short bend plate.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Device returned to manufacturer.Device manufacture date.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Updated description, concomitant devices.Date of implant reported as (b)(6) 2014, exact date is not known subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported patient was implanted with a locking compression plate (lcp) wrist fustion short bend plate and eight (8) screws in (b)(6) 2014.The area had fused and healed completely.It was subsequently determined that the plate and two (2) screws had broken.Patient was returned to surgery on (b)(6) 2018 for removal of all hardware.All hardware, with the exception of the tips of the two (2) broken screws, were removed successfully.The broken tips remain embedded in the patient¿s bone.No patient consequence was reported.Concomitant devices reported: 2.7mm cortex screw 14mm (402.874, lot 9096654, quantity 1), 3.5mm locking screw 20mm (412.106, lot 9054496, quantity 1), 3.5mm locking screw 28mm (412.110, lot 8634026, quantity 1), 3.5mm stardrive cortex screw 20mm (04.200.020, lot 8844355, quantity 1), 3.5mm stardrive cortex screw 18mm (04.200.018, lot number unknown, quantity 1), screw (part number unknown, lot number unknown, quantity 1).This report is for one (1) titanium lcp wrist fusion short bend plate.This is report 2 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Dhr review was completed.Part number: 04.110.151 , lot number: 7794959 , part manufacture date: 19-sep-2014 , manufacturing location: elmira , part expiration date: n/a , nonconformance noted: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of ti lcp wrist fusion short bend plate product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Customer quality conducted an investigation of the returned device.Device condition: the plate (part # 04.110.151, lot 7794959, mfg 19-sep-2014) was received at us cq broken.The break was roughly transverse at the 4th hole from the distal tip.The complaint condition was visually confirmed and consistent with the reported condition.Replication of the complaint condition is not applicable as the devices were returned damaged.Lot number review: dhr review showed no ncr¿s were generated during production.The material, and material properties of the returned part were determined to be conforming at the time of manufacture based on review of the dhr(s).Drawing review: the drawing was reviewed; dimensional analysis was not performed as relevant features are significantly deformed.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: the complaint condition is confirmed as the plate was received broken.A device inspection, device history record review and drawing review were performed as part of this investigation.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces prior to bone healing.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a hardware removal procedure on (b)(6) 2018 due to broken hardware.A titanium locking compression (lcp) wrist fusion plate and eight screws were originally implanted in the patient on (b)(6) 2014 as part of a right wrist total arthrodesis.Following the original procedure the patient attended four follow up appointments (b)(6) 2015.At the first appointment on (b)(6) 2014 the patient was placed in a short arm cast, and a right wrist ap/lat was taken, as well as x-rays (not available).The ap/lat revealed that the fusion was intact and the hardware were stable.At the second appointment on (b)(6) 2015 the cast was removed and additional x-rays and an right wrist ap/lat revealed that bony healing was present and stable hardware.At that time the patient was still experiencing some numbness in the dorsal hand around the incisions as well as, some tightness in the knuckles.The patient denied feeling any pain at that time.A right wrist ap/la taken at the third appointment on (b)(6) 2015 revealed the development of a right fusion mass.The hardware was still stable, with the patient experiencing little to no pain.Upon examination the patient¿s incision was well healed as well as, full motion of finger range.There was mild dorsal and hand swelling.The patient was told to refrain from heavy lifting.At the fourth appointment ((b)(6) 2015) x-rays revealed the hardware was still intact and fusion mass was still developing.The patient at that time was reported to be doing very well.The patient was no longer experiencing any pain and had begun to engage in normal activities.At that point in time it had been 2 weeks since the patient last wore his brace.The patient was still told to reframe from heavy lifting for another month.However, despite the patients promising post-operative progression, it was subsequently discovered that the patient had only experienced fusion at the radiocarpal and midcarpal joints and not at the third cmc joint and some of the hardware had broken.All of the hardware, except for the shafts of two screws that were encased in the bone of the third metacarpal were successfully removed during the march 6, 2018 procedure.There was no reported patient consequence.Concomitant devices reported: 2.7mm cortex screw 14mm (402.874, lot 9096654, quantity 1), 3.5mm locking screw 20mm (412.106, lot 9054496, quantity 1), 3.5mm locking screw 28mm (412.110, lot 8634026, quantity 1), 3.5mm stardrive cortex screw 20mm (04.200.020, lot 8844355, quantity 1), 3.5mm stardrive cortex screw 18mm (04.200.018, lot number unknown, quantity 1), screw (part number unknown, lot number unknown, quantity 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI LCP WRIST FUSION SHORT BEND PLATE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7392853
Report Number2939274-2018-51410
Device Sequence Number19251934
Product Code HRS
UDI-Device Identifier10886982100344
UDI-Public(01)10886982100344(10)7794959
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K042355
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.110.151
Device Catalogue Number04.110.151
Device Lot Number7794959
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2018
Initial Date Received by Manufacturer 03/06/2018
Supplement Date Received by Manufacturer04/03/2018
04/05/2018
05/04/2018
05/10/2018
Initial Report FDA Received Date04/03/2018
Supplement Report FDA Received Date04/04/2018
04/10/2018
05/04/2018
05/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient Weight145